Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa & chest pain

11-16-2009, 06:39 AM   #1
Join Date: Nov 2009
Pentasa & chest pain

Hi there, I have just been newsly diagnosed with crohns. My gastro has put me on pentasa sachets 3 times daily and protium 40 as I was finding the pentasa v hard on my stomach. I am taking them just over 2 weeks now but have awful like muscles pains in my back and my chest. Say when I stand up its like when my heart beats it pains etc. I have been to the doc this morn and they did an ecg as well and all is fine. She is going to talk to the gastro and phone me back later. Just wondering if anyone experienced this as a side effect etc?
11-16-2009, 05:28 PM   #2
Punctuation Impaired
imisspopcorn's Avatar
Join Date: Aug 2009

My Support Groups:
No, I never had that problem with Pentasa. Only headaches. Sorry.
Instead of hiding in the darkness of a grey cloud, why not look for the silver lining?
11-30-2009, 08:36 PM   #3
New Member
Join Date: Nov 2009
It got so bad with Pentasa that I felt like I was having a heart attack, at age 24. One night the pain was so intense that I threw up, but all that came out was blue liquid, which was the coating on the pills.

It turned out that the coating was highly acidic when it was being digested through my system. I switched to asacol, which has the same medicine in it, but a different coating, and I have been good ever since.

I had the heart burn so bad that I even got an endoscopy done to see if I had a faulty flap leading down into my stomach. But, it turned out to be the pills. I suggest asking your doctor to try Asacol, which is still a mesalamine medicine.

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Pentasa & chest pain
Thread Tools

All times are GMT -5. The time now is 05:48 PM.
Copyright 2006-2017